# SDR 0500676623

- Difficulty date: May 6, 2005
- Submitted: May 16, 2005
- Operation: Air carrier
- Aircraft: N623US
- Make and model: Boeing 747251B
- Aircraft serial: 21705
- Aircraft time: 93,900 hours, 15,833 cycles
- System (JASC): 3320 · Passenger Compartment Lighting
- Part: Ballast
- Condition: Burned
- Location: Cabin
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

WHILE INBOUND TO HNL, FLIGHT ATTENDANT REPORTED SPARKS AND BURNING SMELL IN NR 2 MID GALLEY.  NR 3 GALLEY POWER TRIP LIGHT WAS ILLUMINATED.  DID NOT RESET, BURNING SMELL DISSIPATED.  AIRCRAFT CONTINUED TO DESTINATION AND LANDED WITHOUT INCIDENT.  HNL MAINTENANCE FOUND WIRES CHAFED BEHIND OVEN.  COVERED WIRES AND UNPLUGGED OVEN AND DEFERRED LOG.  ALSO FOUND LIGHT AT 13HJK INOPERATIVE AND BALLAST BURNT.  REMOVED BALLAST AND DEFERRED LOG.  NRT MAINTENANCE REPAIRED WIRES AND REPLACED BALLAST 07MAY05.  OPERATIONAL CHECK GOOD.
